Arkansas, 2019Flooding in Arkansas, January 12 to 31, 2019
January 12 to 31, 2019 · NWS LZK · 2 events in 2 counties and zones
A wet pattern continued heading into the middle of the month. Another storm system approached from the southwest on the 11th, and produced mainly rain across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wet pattern continued heading into the middle of the month. Another storm system approached from the southwest on the 11th, and produced mainly rain across the region. This led to some flooding on the White and Cache Rivers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 12, 6:15 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 12, 6:15 AM CST, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
615 AM CST Sat Jan 12 2019
.AVIATION...
For the 12Z TAFs, MVFR and IFR conditions are prominent across the
state as rain showers move through the area. Light rain will
linger through day, and should slowly begin to dissipate through
the late morning and afternoon hours from the southwest to the
northeast. We could see a brief mix of rain and snow across the
far north early this evening before moisture exits the state. This
should be spotty however, and therefore have not included in TAF
issuance. Low clouds will linger through the period, making it
difficult for VFR conditions to return. Winds will be a little bit
stronger as a cold front pushes through the state, shifting winds
to the north. Central TAF sites could also experience llws, so
have included mention through early afternoon.
&&
.PREV DISCUSSION...(ISSUED 326 AM CST Sat Jan 12 2019)
SHORT TERM...Today Through Sunday Night
Early morning radar imagery depicts precipitation gradually pushing
eastward through the western half of the state, while latest surface
obs show the majority of the forecast area hovering just above
freezing. Some wintry mix was reported across far northern Arkansas,
near the Missouri border late Friday evening and early this morning.
The surface low and cold front driving the rainy weather can be
found in central Oklahoma, with a steady eastward progression.
Widespread precipitation chances will linger through the day, as
rain showers spread across the state. As the surface low and upper
level storm system pass over the state, expect the activity to begin
dissipating from the southwest to the northeast through the
afternoon and evening hours.
We most likely won't see any significant winter weather through the
forecast period, with the only chance being a brief rain/snow mix
Saturday evening and early Sunday morning as moisture wraps around
the low, and strong northerly winds advect sub-freezing temperatures
into the area. Snow flurries should stay confined to the northern
portions of the forecast area.
While Sunday should be dry, don't get too excited about seeing any
sunshine as mostly cloudy skies will stick around through the
weekend. This, in addition to elevated northerly winds behind the
cold front, will help keep temperatures chilly.
Today temperatures will warm into the upper 30s across the north,
ranging to the upper 50s/lower 60s across the south. Cold air will
begin pushing into the area tonight, dropping lows into the 30s and
lower 40s. Expect slightly cooler temperatures for Sunday and Sunday
night.
LONG TERM...Monday Through Friday
The new work week wl start off with SFC high pres building into AR
fm the Plains States. Mon wl see unseasonably cool temps acrs the
region. The SFC high center wl pass over AR Mon ngt/early Tue,
before shifting to the E of the region thereafter. The airmass wl
begin to moderate Tue, but even more so for the latter half of the
week, as S/SW winds return in earnest. By Thu/Fri, highs temps wl
range fm the mid 50s to the mid 60s.
The models cont to advertise a quasi-zonal upper flow thru much of
the PD. allowing for several upper lvl impulses to pass acrs the Mid-
South. Clouds wl start to incrs by Thu, along with slight chances
for rainfall. Better rain chances wl occur just beyond this PD as a
new CDFNT heads our way fm the Plains States.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...CROSS
Hazardous weather outlook, Jan 12, 3:43 AM CST, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
343 AM CST Sat Jan 12 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-130945-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
343 AM CST Sat Jan 12 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Widespread rainfall will continue through the day, and should
begin to dissipate through the afternoon hours from the southwest
to the northeast. While the majority of the precipitation will be
rain, cannot rule out a brief mix of rain/sleet/snow early this
morning.
Additionally, this evening and tonight northern portions of the
state could see light snow and rain as moisture wraps around the
low. While snow accumulation is not anticipated at this time, the
brief mix of wintry weather could cause slippery areas on
roadways, and lead to isolated hazardous travel conditions.
.DAYS TWO THROUGH SEVEN...Sunday Through Friday
No hazardous weather is expected at this time.
.Spotter Information Statement...
Spotter activation will not be needed...but reports of any wintry
weather will be appreciated.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flood, Monroe
- When
- January 12, 9:00 AM CST to January 31, 11:59 PM CST
- Where
- Monroe County, 2.52 mi NW of Clarendon to 1.72 mi SW of Clarendon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.701, -91.336
Flooding began on the White River at Clarendon on 1/12 and continued through the end of the month.
Flood, Woodruff
- When
- January 16, 6:00 PM CST to January 31, 11:59 PM CST
- Where
- Woodruff County, 0.93 mi WSW of Riverside to 0.17 mi N of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.276, -91.246
Flooding began on the Cache River at Patterson on 1/16 and continued through the end of the month.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Virginia, January 12 to 13, 20191 death · 2 injured · $75,000 · 27 events
- Rip Current in California, January 12, 20191 death · 1 event
- Winter Storm and Winter Weather in North Carolina, January 12 to 13, 2019$225,000 · 9 events
- Winter Storm and Winter Weather in Ohio, January 12 to 13, 201929 events
- Winter Storm and Winter Weather in Virginia, January 12 to 13, 201928 events
- Winter Storm in Virginia, January 12 to 14, 201924 events
- Heavy Snow and Winter Weather in Indiana, January 12, 201922 events
- Winter Storm and Winter Weather in Maryland, January 12 to 14, 201918 events
- Ice Storm in North Carolina, January 12 to 13, 201916 events
- Winter Storm in Nebraska, January 12, 201911 events
- Winter Storm and Winter Weather in West Virginia, January 12 to 13, 201911 events
- Winter Storm and Winter Weather in New Jersey, January 12 to 14, 201911 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 803687, 803688.